MAUDE Adverse Event Report: INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A

INTEGRA - PRINCETON HERMETIC LUMBAR CATHETER, CLOSED TIP; N/A
Catalog Number INS5010
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported the following concerning the hermetic lumbar catheter, closed tip (ins5010): ¿patient with post-traumatic stress intracranial hypertension.Indication for external lumbar derivation for early intracranial hypertension despite sedation.Simple puncture of the dural cul-de-sac by trocar and mandrel.Frank reflex of csf.Pre-moistened guide evd.Ascension without difficulty through the trocar of the evd catheter with its metal guide of approximately 15 cm.When attempting to remove the guide, it rubs abnormally.After obtaining 2-3 cm of withdrawal, the friction is significant which deforms the proximal end of the catheter which becomes serpiginous.Then the guide disintegrates with persistence of the metal core in the kt of evd and then breaks.The catheter is cut at a distance of approximately 15 cm from the skin to allow subcutaneous tunneling.No csf exit.Persistence in the catheter of the distal end of the guide.Removal of this distal end with forceps which restores satisfactory catheter permeability.Immediate action: removal of this distal end with forceps which restores.Good flow through the catheter.Device kept for analysis.¿.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hermetic lumbar catheter (ins5010) was returned for evaluation: device history record (dhr) - the dhr was reviewed, and no anomalies were observed during manufacture or packaging that could be associated with the complaint incident.Failure analysis - inspection of the returned unit showed that the package included a piece of the catheter, an unraveled guidewire (in 4 pieces), and a piece of the product dispenser box with the product label.From the label, the product lot number was confirmed to be 7353508, as initially reported in the complaint.Guidewire: the guidewire visually was inspected.Guidewire end proximal to hp is bent indicating possible wrapping around fingers or hand.The outer coiled wire was unraveled and was returned in four (4) separate pieces.One (1) of the pieces was inside the piece of catheter returned.As reported by the customer, the entire wire was retrieved; this was confirmed because the tip of the outer guidewire was found inside the package, and it was observed that the inner wire detached from the distal weld.Catheter: a piece of the catheter was returned, it was wrinkled or as described by the customer: it became serpiginous.One (1) of the four (4) pieces of wire was still inside the catheter; the returned catheter portion was straightened, and it measured approximately 46.5 cm long.As described in the complaint, the other portion remained in use because once the wire was removed in its entirety, satisfactory catheter permeability (patency) was restored.Based on the foregoing, the complaint is considered confirmed.Root cause - based on the evaluation of returned unit and the information provided by the client, the most probable root cause for the reported condition is related to the technique used during the guidewire retrieval (wrapping the guidewire around the fingers) which may cause the guidewire to snap/break causing the reported condition.Additionally, due to confirmed complaints related to unraveled guidewires, a scar was issued to obtain an in-depth evaluation from the supplier to identify a potential root cause for the reported guidewire breakages and actions that can prevent or reduce the recurrence of the reported condition.The supplier¿s final report did not identify any manufacturing issues; however, they reported that the user should avoid bending the wire; for example, wrapping the guidewire around the hand or fingers when removing the guidewire.Bending the wire could create a force on the distal weld exceeding 2.75 lbs., causing the observed breakage at the distal weld and subsequent guidewire stretch or unraveling.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
HERMETIC LUMBAR CATHETER, CLOSED TIP
Common Device Name
N/A
Manufacturer (Section D)
INTEGRA - PRINCETON
1100 campus road
1100 campus road
princeton NJ 08540
Manufacturer (Section G)
INTEGRA - PRINCETON
1100 campus road
none
princeton NJ 08540
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21175739
Report Number2648988-2025-00001
Device Sequence Number18293347
Product Code JXG
UDI-Device Identifier10381780071082
UDI-Public10381780071082
Combination Product (Y/N)N
PMA/510(K) Number
K970658
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberINS5010
Device Lot Number7353508
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Supplement Date Received by Manufacturer02/13/2025
Initial Report FDA Received Date01/16/2025
Supplement Report FDA Received Date03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown